Korean J Gastroenterol.  2016 Apr;67(4):216-219. 10.4166/kjg.2016.67.4.216.

A Case of Severe Peripheral Polyneuropathy Occurring after Entecavir Treatment in a Hepatitis B Patient

Affiliations
  • 1Division of Gastroenterology and Hepatology, Department of Internal Medicine, CHA Bundang Medical Center, CHA University, Seongnam, Korea. sghwang@cha.ac.kr
  • 2Department of Internal Medicine, CHA Bundang Medical Center, CHA University, Seongnam, Korea.
  • 3Department of Neurology, CHA Bundang Medical Center, CHA University, Seongnam, Korea.

Abstract

Entecavir (Baraclude®) is an oral antiviral drug used for the treatment of HBV. Entecavir is a reverse transcriptase inhibitor which prevents the HBV from multiplying. Most common adverse reactions caused by entecavir are headache, fatigue, dizziness, and nausea. Until now, there has been no report of peripheral neuropathy as a side effect associated with entecavir treatment. Herein, we report a case of peripheral neuropathy which probably occurred after treatment with entecavir in a hepatitis B patient. The possibility of the occurrence of this side effect should be carefully taken into consideration when a patient takes a high dose of entecavir for a long period of time or has risk factors for neuropathy at the time of initiating entecavir therapy.

Keyword

Entecavir; Polyneuropathies; Hepatitis B
Full Text Links
  • KJG
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
Copyright © 2021 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr